Depigmentation of my skin

Hi I've stated to get white marks of depigmentaion as my rheumatologist described it on my face and it's really upsetting me I have medium dark skin and it's really noticeable and nothing seems to cover it up. I'm really sad as I've got lupus sle and it's already taken my hair and now it wants to destroy my face . My self esteem and what minuscule amount of confidence I had after it took my hair has diminished and I'm devastated. Is this the lupus? I'm not on any meds at present as I had a really bad reaction to the last one azathioprine which left me vomiting for 3 hours after taking just 2 tablets. My rheumatologist gave me a steroid injection instead of prescribing the next one which I can't spell myo something !. Anyway has anyone else experienced the depigmentaion? What can be done to stop this! help please I'm distraught as my face was the only part that lupus hadn't attacked😢

14 Replies

oldestnewest
  • Hi Tre123, I'm sorry you're going through a miserable time. I have developed white spots and patches on my face and arms and my dermatologist said it is Idiopathic Guttate Hypomelanosis, (not sure if spelling correct) another autoimmune condition! The only way to try and prevent it is total sunblock every single day, as even lighting in shops etc bring it out. I've been prescribed 50+ uva/uvb sunblock and by using it continuously it hasn't progressed, hope this is of some help to you. 😊 Bronagh

  • Hi Bronagh2015 thank you for letting me know as im due to see my gp soon for other lupus related issues. I will definately ask for this sun block and see how it goes. Just don't want these patches to get any worse. Thank you it's so rough living with thus disease😦

  • I wonder is the new drug you mention 'myo', is it Mycophenolate Mofetil? I'm on that after Azathioprine lowered my white cells to a dangerous level. It is an excellent drug, I haven't had a major flare in the 2 years I have been on it. It made me quite sicky and headachey at the beginning but then it settled. I hope things improve for you soon. 😊 Bronagh

  • Hi Bronagh2015 yes that's the one! Its really encouraging to hear your experience with it and I'm now more hopeful for my next visit when they will be starting me on these. God bless and thank you for your reply 😁

  • Hi

    I have it in my foot. If you go to my page you can see a couple of photos. I have not been able to wear shoes for almost 2 years because if rashes on my right foot. I have been barefoot for so long I now don't want to wear shoes. I have found the skin pigment is gone in places and has not come back. I have creams and ointments to go on the rashes but I don't think it helps. I get rashes from my shoulders down to toes and everywhere in between. legs, stomach, arms, & even private areas. As of now I have only lost pigment on right foot only

    Hope this helps and hope you get better quickly.

    Tiras

  • Hi @Tiras I'm so sorry you havnt been able to wear shoes how awful and the rashes you have on the rest of your body. Thankfully mine are just white patches and rnt painful thankfully. It must be really uncomfortable for you. I do hope you can get some permanent Relief soon.

  • Tre123

    Thank you for your concern but, I have been told by doctors that it will not get better if any thing slowly worse. The rashe/blisters don't trail hurt. On my foot the skin is so thin that if I wear shoes it rubs it raw in just a few minutes. The other rashes don't hurt but, they look bad.

    It is what it is, I will just have to live with it.

  • Sorry to hear Tiras the not being able to wear shoes sounds unbearable. I just hope that they find a cure soon😦

  • Tre123

    Actually I have gotten use to, and now I don't want to wear shoes. I have less problems with my feet now that I go barefoot all the time. I can walk on any surface rocks, hot asphalt, cement, any thing. My feet are now that tough. Most of the stores in my area have removed the signs that state "shoes are required" because they know I can't wear shoes. From my experience I would recommend everyone go barefoot as much as possible. I can wear leather or cloth flip flops for a shot period of time when absolutely necessary. I have gone barefoot weeks at a time go to town, church, doctors etc.

    Again I had rather be barefoot, I now despise wearing shoes.

    Tiras

  • Hi my patches are brown. Started with a small freckle on the tip of my nose but is now getting larger n I have a patch on my forehead n arms. Rheumy says it's the antimalarials and he'll take me off them. Not a chance they really gave me part of my life back - no more seizures. Sle n lupus r awful enough to contend with. A few blotches hey so what I'm still here and it's a lovely sunny day.est wishes dianexxx

    B

  • Thanks diane1428 I'm not on any meds at the moment cos of such bad reactions but I'm hoping they can sort out my meds and hopefully get my life back on track. Im using lots of sun screen to try and protect my skin to hopefully decrease the chances of more patches. I love your attitude! Yes at least we are still here. God bless 😁

  • Unfortunately I can't use sunscreen I seem to be allergic.

    Hopefully you'll get on meds soon.

    Must admit it took me three months of some drugs like lyrica and two years to regulate the warfarin but I feel so much better.

    Good luck n let us all know how you get on

    God bless Diane xx

  • Hi Tre123, it is possible this could be vitiligo which is an autoimmune disease (like lupus) in which the immune system attacks the cells of the skin that produce melanin, which gives the pigmentation to the skin. This can cause the light-coloured areas of the skin, which can be either small areas or a large percentage of the skin in more extreme cases.

    If the white patches are affecting your confidence, you may wish to consider looking at skin camouflage. The charity Changing Faces offers a skin camouflage service which you can learn more about at changingfaces.org.uk/skin-c...

  • Thank you Paul I'm am waiting to see my gp who may refer me but I will definitely look at the link u sent me. Thanks once again

You may also like...